×

SEIQRS model for the transmission of malicious objects in computer network. (English) Zbl 1185.68042

Summary: Susceptible \((S)\) - exposed \((E)\) - infectious \((I)\) - quarantined \((Q)\) - recovered \((R)\) model for the transmission of malicious objects in computer network is formulated. Thresholds, equilibria, and their stability are also found with cyber mass action incidence. Threshold \(Rcq\) determines the outcome of the disease. If \(R\leq 1\), the infected fraction of the nodes disappear so the disease die out, while if \(Rcq > 1\), the infected fraction persists and the feasible region is an asymptotic stability region for the endemic equilibrium state. Numerical methods are employed to solve and simulate the system of equations developed. The effect of quarantine on recovered nodes is analyzed. We have also analyzed the behavior of the susceptible, exposed, infected, quarantine, and recovered nodes in the computer network.

MSC:

68M10 Network design and communication in computer systems
34D20 Stability of solutions to ordinary differential equations
92D30 Epidemiology
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Newman, M. E.J.; Forrest, Stephanie; Balthrop, Justin, Email networks and the spread of computer viruses, Phys. Rev. E, 66, 035101-035104 (2002)
[2] Anderson, R. M.; May, R. M., Infectious Diseases of Humans, Dynamics and Control (1992), Oxford University Press: Oxford University Press Oxford
[3] Anderson, R. M.; May, R. M., Population biology of infectious disease I, Nature, 180, 361-367 (1999)
[4] Mishra, Bimal Kumar; Saini, D. K., SEIRS epidemic model with delay for transmission of malicious objects in computer network, Appl. Math. Comput., 188, 2, 1476-1482 (2007) · Zbl 1118.68014
[5] Mishra, Bimal Kumar; Saini, Dinesh, Mathematical models on computer virus, Appl. Math. Comput., 187, 2, 929-936 (2007) · Zbl 1120.68041
[6] Mishra, Bimal Kumar; Jha, Navnit, Fixed period of temporary immunity after run of anti-malicious software on computer nodes, Appl. Math. Comput., 190, 2, 1207-1212 (2007) · Zbl 1117.92052
[7] Gelenbe, E., Dealing with software viruses: a biological paradigm, Inform. Security Technical Rep., 12, 4, 242-250 (2007)
[11] Piqueira, J. R.C.; Navarro, B. F.; Monteiro, L. H.A., Epidemiological models applied to virus in computer networks, J. Comput. Sci., 1, 1, 31-34 (2005)
[14] Kermack, W. O.; McKendrick, A. G., Contributions of mathematical theory to epidemics, Proc. Royal Soc. London - Series A, 115, 700-721 (1927)
[15] Kermack, W. O.; McKendrick, A. G., Contributions of mathematical theory to epidemics, Proc. Roy. Soc. London - Series A, 138, 55-83 (1932) · Zbl 0005.30501
[16] Kermack, W. O.; McKendrick, A. G., Contributions of mathematical theory to epidemics, Proc. Roy. Soc. London - Series A, 141, 94-122 (1933) · Zbl 0007.31502
[17] Zou, C. C.; Gong, W. B.; Towsley, D.; Gao, L. X., The monitoring and early detection of internet worms, IEEE/ACM Trans. Network., 13, 5, 961-974 (2005)
[18] Kephart, J. O.; White, S. R.; Chess, D. M., Computers and epidemiology, IEEE Spectrum, 20-26 (1993)
[19] Keeling, M. J.; Eames, K. T.D., Networks and epidemic models, J. Roy. Soc. Interf., 2, 4, 295-307 (2005)
[21] Newman, M. E.J.; Forrest, S.; Balthrop, J., Email networks and the spread of computer virus, Phys. Rev. E, 66, 035101-1-035101-4 (2002)
[22] Draief, M.; Ganesh, A.; Massouili, L., Thresholds for virus spread on networks, Ann. Appl. Prob., 18, 2, 359-378 (2008) · Zbl 1137.60051
[24] Yan, Ping; Liu, Shengqiang, SEIR epidemic model with delay, J. Aust. Math. Soc. Series B - Appl. Math., 48, 1, 119-134 (2006) · Zbl 1100.92058
[26] Madar, N.; Kalisky, T.; Cohen, R.; Ben Avraham, D.; Havlin, S., Immunization and epidemic dynamics in complex networks, Eur. Phys. J. B, 38, 269-276 (2004)
[27] Pastor-Satorras, R.; Vespignani, A., Epidemics and immunization in scale-free networks, Handbook of Graphs and Networks: From the Genome to the Internet (2002), Wiley-VCH: Wiley-VCH Berlin
[28] May, R. M.; Lloyd, A. L., Infection dynamics on scale-free networks, Phys. Rev. E, 64, 066112, 1-3 (2001)
[33] Hethcote, H. W.; van den Driessche, P., Some epidemiological models with nonlinear incidence, J. Math. Biol., 29, 271-287 (1991) · Zbl 0722.92015
[34] Ruan, S.; Wang, W., Dynamical behavior of an epidemic model with a non linear incidence rate, Journal of Differential Equations, 188, 135-163 (2003) · Zbl 1028.34046
[35] Hethcote, H.; Zhein, M.; Shengbing, L., Effects of quarantine in six endemic models for infectious diseases, Math. Biosci., 180, 141-160 (2002) · Zbl 1019.92030
[36] Feng, Z.; Thieme, H. R., Endemic models with arbitrarily distributed periods of infection, I: general theory, SIAM J. Appl. Math., 61, 803 (2000) · Zbl 0991.92028
[37] Feng, Z.; Thieme, H. R., Endemic models with arbitrarily distributed periods of infection, II: fast disease dynamics and permanent recovery, SIAM J. Appl. Math., 61, 983 (2000) · Zbl 1016.92035
[38] Feng, Z.; Thieme, H. R., Recurrent outbreaks of childhood disease revisited: the impact of isolation, Math. Biosci., 128, 93 (1995) · Zbl 0833.92017
[39] Wu, L. I.; Feng, Z., Homoclinic bifurcation in an SIQR model for childhood disease, J. Diff. Eqn., 168, 150 (2000) · Zbl 0969.34042
[40] Greenhalgh, D., Hopf bifurcation in epidemic models with a latent period and non-permanent immunity, Math. Comp. Modell., 25, 85-107 (1997) · Zbl 0877.92023
[41] Hethcote, H. W.; Stech, H. W.; van den Driessche, P., Periodicity and stability in epidemic models: a survey, (Cook, K. L., Differential Equations and Applications in Ecology. Differential Equations and Applications in Ecology, Epidemics and Population problems (1981), Academic Press: Academic Press New York), 65-85 · Zbl 0477.92014
[42] Cook, K. L.; van den Driessche, P., Analysis of SEIRS epidemic model with two delays, J. Math. Biol., 35, 240-260 (1996) · Zbl 0865.92019
[43] Li, M. Y.; Graff, J. R.; Wang, L. C.; Karsai, J., Global dynamics of a SEIR model with a varying total population size, Math. Biosci., 160, 191-213 (1999) · Zbl 0974.92029
[44] Li, M. Y.; Muldowney, J. S., Global stability for the SEIR model in epidemiology, Math. Biosci., 125, 155-164 (1995) · Zbl 0821.92022
[45] Li, M. Y.; Wang, L., Global stability in some SEIR epidemic models, (Chavez, C. C.; Blower, S.; van den Driessche, P.; Kirscner, D.; Yakubu, A. A., Mathematical Approaches for Emerging and Reemerging Infectious Diseases: Models, Methods and Theory, vol. 126 (2002), Springer), 295-312 · Zbl 1022.92035
[46] Michael, Y.; Smith, H.; Wang, L., Global dynamics of SIER epidemic model with vertical transmission, SIAM Journal of Applied Mathematics, 62, 1, 58-69 (2001) · Zbl 0991.92029
[47] Hale, J. K., Ordinary Differential Equations (1980), Krieger: Krieger Basel · Zbl 0186.40901
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.